Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 34, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 27, 2009, 3:25 PM CST for 4 counties in Alabama. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2009, 3:25 PM CST (21:25 UTC)
- Expired
- Feb 27, 2009, 4:30 PM CST
- In force
- 65 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Hale County, AL, Pickens County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 83 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 3:41 PM CST | HAIL 0.88 | Knoxville, AL | REPORTED BY VFD IN KNOXVILLE AREA. |
| Feb 27, 3:47 PM CST | FUNNEL CLOUD | 1 S Moundville, AL | REPORTED JUST SOUTH OF MOUNDVILLE. |
| Feb 27, 4:01 PM CST | HAIL 0.5 | Moundville, AL | |
| Feb 27, 4:38 PM CST | HAIL 0.5 | Moundville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 12:38 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 272125
TORBMX
ALC063-065-107-125-272230-
/O.NEW.KBMX.TO.W.0034.090227T2125Z-090227T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CST FRI FEB 27 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
NORTHERN HALE COUNTY IN WEST CENTRAL ALABAMA...
SOUTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
SOUTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 430 PM CST
* AT 322 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MANTUA...OR 13
MILES SOUTHEAST OF ALICEVILLE...MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
UNION BY 330 PM CST...
KNOXVILLE BY 340 PM CST...
8 MILES SOUTH OF MOUNTAINBROOK BY 345 PM CST...
MOUNDVILLE BY 355 PM CST...
THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 52 THROUGH 62.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3315 8800 3311 8736 3301 8735 3300 8742
3283 8742 3281 8747 3298 8807
TIME...MOT...LOC 2125Z 288DEG 30KT 3304 8792
$$2 follow-up statements
000
WWUS54 KBMX 272151
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CST FRI FEB 27 2009
ALC107-272201-
/O.CAN.KBMX.TO.W.0034.000000T0000Z-090227T2230Z/
PICKENS AL-
351 PM CST FRI FEB 27 2009
...THE TORNADO WARNING FOR SOUTHEASTERN PICKENS COUNTY IS
CANCELLED...
LAT...LON 3309 8773 3301 8739 3300 8742 3287 8742
3283 8744 3281 8747 3292 8780
TIME...MOT...LOC 2151Z 288DEG 30KT 3297 8766
$$
ALC063-065-125-272230-
/O.CON.KBMX.TO.W.0034.000000T0000Z-090227T2230Z/
HALE AL-GREENE AL-TUSCALOOSA AL-
351 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR SOUTH
CENTRAL TUSCALOOSA...EXTREME NORTHEASTERN GREENE AND NORTHERN HALE
COUNTIES...
AT 348 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR MOUNDVILLE AIRPORT...OR ABOUT
15 MILES NORTHEAST OF EUTAW...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
PHIPPS BY 410 PM CST...
WATEROAK BY 415 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3309 8773 3301 8739 3300 8742 3287 8742
3283 8744 3281 8747 3292 8780
TIME...MOT...LOC 2151Z 288DEG 30KT 3297 8766
$$000
WWUS54 KBMX 272205
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CST FRI FEB 27 2009
ALC063-272215-
/O.CAN.KBMX.TO.W.0034.000000T0000Z-090227T2230Z/
GREENE AL-
405 PM CST FRI FEB 27 2009
...THE TORNADO WARNING FOR EXTREME NORTHEASTERN GREENE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
LAT...LON 3301 8740 3300 8742 3286 8743 3286 8745
3290 8763 3305 8759 3305 8756
TIME...MOT...LOC 2205Z 284DEG 34KT 3297 8750
$$
ALC065-125-272230-
/O.CON.KBMX.TO.W.0034.000000T0000Z-090227T2230Z/
HALE AL-TUSCALOOSA AL-
405 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR EXTREME
SOUTH CENTRAL TUSCALOOSA AND NORTHEASTERN HALE COUNTIES...
AT 400 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR PHIPPS...OR ABOUT 18 MILES
SOUTH OF TUSCALOOSA...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTH OF WATEROAK BY 410 PM CST...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3301 8740 3300 8742 3286 8743 3286 8745
3290 8763 3305 8759 3305 8756
TIME...MOT...LOC 2205Z 284DEG 34KT 3297 8750
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 27, 3:09 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 27, 3:09 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CST FRI FEB 27 2009 .SHORT TERM...TONIGHT AND SATURDAY. STATIONARY FRONT REMAINS PARKED FROM SOUTHERN MIDDLE TENNESSEE THROUGH NORTHERN MISSISSIPPI. AN EXTENDED LINE OF HEAVY RAINFALL HAS SET UP NEAR THE INTERSTATE 20 CORRIDOR...WITH THE STRONGER CONVECTION PUSHING INTO WEST CENTRAL ALABAMA. MANY LOCATIONS HAVE RECEIVED A COUPLE INCHES OF RAIN THUS FAR WITH ADDITIONAL INCHES EXPECTED THROUGH THE EVENING. AREAS ALONG AND SOUTH INTERSTATE 20 HAVE THE BEST POTENTIAL FOR SEVERE WEATHER THIS EVENING. THIS INCLUDES THE POTENTIAL FOR TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. TOWARD SUNSET..THE FRONT WILL REMAIN NEARLY STATIONARY BUT A LOW PRESSURE SURFACE WAVE WILL SHIFT FROM WEST MISSISSIPPI AND INTO WEST ALABAMA. THE LOW LEVEL JET WILL INCREASE AND GREAT MOISTURE CONVERGENCE WILL BE POSITIONED FROM NEAR INTERSTATE 20 NORTHWARD. THE THREAT OF FLOODING RAIN WILL INCREASE IN THESE AREAS ESPECIALLY DUE TO THE RAIN THAT HAS ALREADY FALLEN. EVENTUALLY...A KICKER LOW WILL BEGIN TO PUSH EVERYTHING TO THE SOUTHEAST WITH THE HEAVIER RAINFALL TOTALS REACHING MGM AND TOI EARLY MORNING. OVERALL...A PROLONGED TIME FRAME WHERE HAZARDOUS WEATHER CAN BE EXPECTED. REMAIN ALERT THROUGH THE OVERNIGHT HOURS AND TAKE ACTION IF WARNINGS ARE ISSUED. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. THIS PERIODS WEATHER IS DOMINATED BY THE APPROACHING UPPER LOW FROM THE NORTHWEST. THE MODELS ARE ALL IN AGREEMENT TODAY ON THE TRACK OF THIS FEATURE PASSING OVER THE AREA LATE SATURDAY NIGHT AND SUNDAY MORNING. ADDITIONALLY...THEY ALL AGREE ON FAIRLY DEEP MOISTURE AND ENOUGH QPF TO WARRANT A THREAT OF MEASURABLE SNOW ACROSS CENTRAL ALABAMA. MAIN QUESTION IS THE QPF. IM PRETTY CONFIDENT THAT IT IS GOING TO SNOW BUT GROUND TEMPERATURES WILL BE WARM AND THE INITIAL SNOWFALL SHOULD MELT. HOWEVER...THIS EVENT COULD LAST UP TO 6 HOURS FOR SOME LOCATIONS AND EVENTUALLY ACCUMULATIONS WILL OCCUR...PRIMARILY ACROSS THE NORTHERN COUNTIES. DUE TO THE WIDE RANGING QPF FORECASTS BY GUIDANCE...WILL KEEP SNOW TOTALS AROUND 1 INCH BUT THERE IS SOME POTENTIAL FOR A HIGHER TOTAL AND A WATCH OR WARNING FOR HEAVY SNOW MAY BE NEEDED SATURDAY MORNING. NEEDLESS TO SAY SUNDAY WILL BE COLD AND BREEZY. BEYOND SUNDAY...LOOK FOR FOR A MODEST WARM UP ON MONDAY WITH ABOVE AVERAGE TEMPERATURES BY THE END OF THE WORK WEEK. NO PRECIPITATION EXPECTED NEXT WEEK AT THIS TIME. && .AVIATION...18Z TAF DISCUSSION. KEPT THE TAFS SHORT AND SIMPLE AS THE BASIC SCENARIO WILL HAVE A SERIES OF SHOWERS AND THUNDERSTORMS DEVELOP ALONG A BOUNDARY NEAR THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF TODAY AND TONIGHT. STILL SOME UNCERTAINTY ON EXACTLY WHERE THE BOUNDARY WILL STALL WHICH COULD ALLOW FOR SOME AMENDMENTS IN THE SHORT TERM. BASICALLY BE AWARE OF MANY THUNDERSTORMS NEAR TCL, BHM, EET AND ANB. FOR MGM AND TOI...ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 51 54 33 42 / 100 90 70 80 30 ANNISTON 68 54 63 36 42 / 100 100 70 80 40 BIRMINGHAM 67 55 59 31 44 / 100 100 70 80 30 TUSCALOOSA 71 56 57 32 47 / 100 90 60 80 10 CALERA 69 56 60 35 45 / 100 100 70 80 30 AUBURN 67 56 67 34 44 / 70 80 80 60 50 MONTGOMERY 73 60 67 38 49 / 70 70 70 60 20 TROY 70 60 70 37 49 / 50 60 80 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR ALL AREAS THROUGH 6 PM. FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION- LAMAR- FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE- PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY- RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA- TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE. && 88
Hazardous weather outlook, Feb 27, 11:28 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1128 AM CST FRI FEB 27 2009 ALZ011>015-017>050-281230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1128 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH THIS AFTERNOON AND TONIGHT. AT THIS TIME...THE STORMS WILL RE-INTENSIFY THIS AFTERNOON AND LAST THROUGH THE OVERNIGHT HOURS. THE THUNDERSTORM THREATS INCLUDE LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING WINDS. IT APPEARS THAT AREAS NEAR AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT...BUT AREAS SOUTH TO NEAR MONTGOMERY MAY SEE AN INCREASED CHANCE DURING THE EVENING AND OVERNIGHT HOURS AS THE FRONT SAGS SOUTHWARD. HEAVY RAINFALL WILL ALSO BE A THREAT THROUGH THE OVERNIGHT HOURS. A FEW LOCATIONS HAVE ALREADY RECEIVED A FEW INCHES OF RAIN...WITH RAIN TOTALS BY SATURDAY MORNING OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. BREEZY CONDITIONS ARE ANTICIPATED THIS AFTERNOON. SOUTHERLY WINDS OF 10 TO 15 MPH WITH A FEW GUSTS AROUND 25 ARE EXPECTED...MAINLY ON OPEN WATERWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY... LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. AT THIS TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY DEPENDANT ON THE POSITION OF THE COLD FRONT. ON SATURDAY...THE SLOW MOVEMENT OF THE COLD FRONT AND THE LIKELIHOOD THAT AREAS WILL BE IMPACTED BY MULTIPLE THUNDERSTORMS WILL RESULT IN THE POTENTIAL FOR LOCALIZED FLOODING...ESPECIALLY ALONG AND NEAR THE COLD FRONT. BREEZY CONDITIONS ARE POSSIBLE BOTH AHEAD AND BEHIND THE COLD FRONT. THESE CONDITIONS MAY MATERIALIZE SATURDAY AND SUNDAY. A FEW WIND GUSTS OF 25 MPH ARE POSSIBLE. A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF MEASURABLE SNOW THROUGH NOON ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH SATURDAY AT NOON. 75/LINHARES
In the hours before
Special weather statement, Feb 27, 12:18 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1218 PM CST FRI FEB 27 2009 ALZ023-032-034-035-271900- BIBB-CHILTON-HALE-TUSCALOOSA- 1218 PM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON...HALE AND TUSCALOOSA COUNTIES UNTIL 100 PM CST... AT 1213 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEERLICK CREEK CAMPGROUNDS TO KNOXVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF HOLT TO 15 MILES NORTHEAST OF EUTAW...MOVING SOUTHEAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COTTONDALE. MOUNDVILLE AIRPORT. COALING. VANCE. WOODSTOCK JUNCTION. WEST BLOCTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 27, 1:01 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD TUSCALOOSA 33.24N 87.54W
02/27/2009 TUSCALOOSA AL NWS EMPLOYEE
SEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF
ALABAMA CAMPUS.
&&Special weather statement, Feb 27, 1:02 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CST FRI FEB 27 2009 ALZ025-034-035-271945- BIBB-CHILTON-SHELBY- 102 PM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON AND SHELBY COUNTIES UNTIL 145 PM CST... AT 1258 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF TANNEHILL IRONWORKS STATE PARK TO EOLINE...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MONTEVALLO TO 8 MILES NORTHWEST OF BRENT... MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MARVEL. MAYLENE. AMERICAN VILLAGE. WILTON. CALERA. MINOOKA PARK. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 27, 1:58 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL SAFFORD 32.29N 87.37W
02/27/2009 E1.00 INCH DALLAS AL POST OFFICE
&&
MBAERLocal storm report, Feb 27, 2:16 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL PINE LEVEL 32.07N 86.06W
02/27/2009 E1.00 INCH MONTGOMERY AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BY VOLUNTEER FIRE DEPARTMENT
AT JUNCTION OF I-65 AND US HWY 31.
&&Local storm report, Feb 27, 3:06 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG 4 W HUBBERTVILLE 33.83N 87.81W
02/27/2009 FAYETTE AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 171 NEAR HARBIN ROAD.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:56 AM CST | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 25 more | 25 hr |
| Feb 27, 8:21 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 54 min |
| Feb 27, 8:39 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 51 min |
| Feb 27, 8:39 AM CST | Tornado Warning | BMX | Pickens | 38 min |
| Feb 27, 9:11 AM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Feb 27, 10:17 AM CST | Tornado Warning | BMX | St. Clair, Shelby, Talladega | 28 min |
| Feb 27, 10:25 AM CST | Areal Flood Advisory | BMX | Bibb, Blount, Calhoun, Chilton, Clay, Coosa and 10 more | 3 hr |
| Feb 27, 11:26 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Feb 27, 12:21 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 39 min |
| Feb 27, 12:22 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 12:50 PM CST | Tornado Warning | BMX | Dallas | 40 min |
| Feb 27, 1:00 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 45 min |
| Feb 27, 1:16 PM CST | Tornado Warning | BMX | Autauga, Chilton | 29 min |
| Feb 27, 1:28 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes | 62 min |
| Feb 27, 1:38 PM CST | Tornado Warning | BMX | Autauga, Elmore, Montgomery | 67 min |
| Feb 27, 2:16 PM CST | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby | 3 hr |
| Feb 27, 2:24 PM CST | Tornado Warning | BMX | Pickens | 66 min |
| Feb 27, 2:28 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 28 min |
| Feb 27, 2:32 PM CST | Tornado Warning | BMX | Bullock, Elmore, Macon, Montgomery, Tallapoosa | 58 min |
| Feb 27, 2:42 PM CST | Tornado Warning | BMX | Greene, Pickens | 63 min |
| Feb 27, 3:03 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 42 min |
| Feb 27, 3:14 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 3:17 PM CST | Tornado Warning | BMX | Tuscaloosa | 28 min |
| Feb 27, 3:42 PM CST | Tornado Warning | BMX | Hale, Perry | 18 min |
| Feb 27, 3:48 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 57 min |
| Feb 27, 3:57 PM CST | Tornado Warning | BMX | Bibb, Chilton, Hale, Perry | 63 min |
| Feb 27, 4:20 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Hale, Perry | 40 min |
| Feb 27, 4:36 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 39 min |
| Feb 27, 4:51 PM CST | Tornado Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 20 min |
| Feb 27, 4:52 PM CST | Flash Flood Warning | BMX | Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 14 more | 6 hr |
| Feb 27, 4:57 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 53 min |
| Feb 27, 5:03 PM CST | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 42 min |
| Feb 27, 5:19 PM CST | Tornado Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 41 min |
| Feb 27, 5:29 PM CST | Tornado Warning | BMX | Greene, Marengo, Sumter | 46 min |
| Feb 27, 5:38 PM CST | Tornado Warning | BMX | Autauga, Chilton, Elmore, Montgomery | 37 min |
| Feb 27, 5:45 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 45 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.